Oregon, 2009Wildfire in Oregon, September 21 to 28, 2009
September 21 to 28, 2009 · NWS MFR · 1 event in 1 county or zone
Two wildfires developed in southern Jackson county on 09/21/09. The first was the Siskiyou fire, which developed south of Ashland in the morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two wildfires developed in southern Jackson county on 09/21/09. The first was the Siskiyou fire, which developed south of Ashland in the morning. In the afternoon, the Deer Ridge fire started on the east edge of Medford. Both fires were human caused and both spread quickly due to Red Flag Warning conditions. 500 homes, businesses, and other structures were threatened at some point. The Siskiyou fire burned 190 acres, one vacant house, several outbuildings and a pickup. It was contained later in the week. The Deer Ridge fire burned 633 acres with no structures lost. Total fire fighting costs were estimated at 2.3 million dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Sep 21, 7:53 AM PST, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 21, 7:53 AM PST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PDT MON SEP 21 2009
.DISCUSSION...OUR REGION IS PRESENTLY DOMINATED BY A STRONG
THERMAL TROUGH WHOSE AXIS IS WELL OFF SHORE AND A VERY STRONG
UPPER LEVEL RIDGE. THIS PATTERN BRINGS CLEAR AND HOT CONDITIONS
WITH VERY DRY EAST WINDS JUST ABOVE THE VALLEYS. HIGH TEMPERATURES
THE NEXT FEW DAYS WILL BE NEAR RECORD AND ABOUT 20 DEGREES ABOVE
NORMAL.
TONIGHT THE THERMAL TROUGH WEAKENS AND SHIFTS INLAND TUESDAY
MAKING FOR THE HOTTEST DAY EXCEPTING THE COAST THIS WEEK.
WEDNESDAY WILL BE ONLY A FEW DEGREES COOLER THAN TUESDAY AS THE
UPPER RIDGE SHIFTS FAR INTO THE INTERMOUNTAIN REGION.
THURSDAY MORNING A WEAK COLD FRONT ARRIVES AT THE COAST PUSHING
INLAND DURING THE DAY AND COOLING TEMPS ABOUT 10 DEGREES.
FRIDAY WEAK OFF SHORE FLOW DEVELOPS AND THE UPPER RIDGE REBOUNDS
A BIT WARMING TEMPS A FEW DEGREES. LITTLE CHANGE IN THE WARM DRY
AND CLEAR PATTERN THEN THROUGH THE WEEKEND AS THE FLATTENED UPPER
RIDGE SHIFTS EAST.
&&
.AVIATION...CLEAR SKIES ARE EXPECTED FOR THE NEXT 24 HOURS UNDER
STRONG HIGH PRESSURE ALOFT AND LOW LEVEL OFF SHORE FLOW ACROSS
THE REGION.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 8 AM PDT TUESDAY FOR
ORZ617-ORZ620-ORZ621-ORZ622-ORZ623.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
11
Hazardous weather outlook, Sep 21, 5:30 AM PST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
630 AM PDT MON SEP 21 2009
ORZ617-620>623-221300-
UMPQUA NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
630 AM PDT MON SEP 21 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT...SEE FIRE
WEATHER PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A RED FLAG WARNING IS IN EFFECT THROUGH 11AM TUESDAY...SEE FIRE
WEATHER PRODUCT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ280-221300-
WESTERN KLAMATH NATIONAL FOREST-
630 AM PDT MON SEP 21 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT...SEE
FIRE WEATHER PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A RED FLAG WARNING IS IN EFFECT THROUGH 11AM TUESDAY...SEE FIRE
WEATHER PRODUCT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Wildfire, Jackson County
- When
- September 21, 9:00 AM PST to September 28, 12:00 AM PST
- Where
- Jackson County forecast zone
- Reported by
- Newspaper
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
Two wildfires developed in southern Jackson county on 09/21/09. The first was the Siskiyou fire, which developed south of Ashland in the morning. In the afternoon, the Deer Ridge fire started on the east edge of Medford.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, September 21, 2009$944,000 · 2 in hail · 34 events
- Flash Flooding and Hail in Oklahoma, September 21, 20091 injured · $186,000 · 1.75 in hail · 47 events
- Flash Flooding in Tennessee, September 21 to 26, 2009$1.3 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, September 21 to 22, 2009$262,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, September 21, 2009$219,000 · 1 in hail · 6 events
- Flooding in North Carolina, September 21 to 22, 2009$110,000 · 4 events
- Flash Flooding and Hail in Arkansas, September 21, 2009$65,000 · 1.75 in hail · 13 events
- Damaging Wind and Lightning Strike in Texas, September 21, 2009$77,000 · 52 kt wind · 2 events
- Flash Flood and Flood in Alabama, September 21, 2009$60,000 · 2 events
- Flash Flood and Hail in Oklahoma, September 21, 2009$20,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Missouri, September 21, 2009$2,000 · 1 in hail · 20 events
- Flash Flood in Kentucky, September 21, 2009$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192203.